Kentucky, 2011Damaging Winds in Kentucky, May 14, 2011
May 14, 2011 · NWS JKL · 3 events in 3 counties and zones
A line of strong to occasionally severe thunderstorms dropped penny size hail and downed trees in Floyd, Jackson, Johnson, Laurel, and Martin counties during the afternoon of May 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to occasionally severe thunderstorms dropped penny size hail and downed trees in Floyd, Jackson, Johnson, Laurel, and Martin counties during the afternoon of May 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at May 14, 9:46 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, May 14, 9:46 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1046 AM EDT SAT MAY 14 2011
.SHORT TERM.../THE REST OF TODAY/...UPDATED
A BROAD AREA OF SURFACE LOW PRESSURE IS CURRENTLY LOCATED ACROSS THE
WESTERN PORTION OF LAKE ERIE DOWN THROUGH CENTRAL INDIANA. A WEAK
COLD FRONT DRAPES JUST TO THE EAST OF AN KOWB TO KBNA LINE...WITH A
THIN LINE OF LOW-TOPPED CONVECTION POPPING UP ALONG THE BOUNDARY.
ALOFT...THE CENTER OF UPPER LEVEL LOW IS CURRENTLY SPINNING OVER THE
VICINITY OF THE IN/IL/KY BORDER...WITH A MORE ROBUST SHORT WAVE
CURRENTLY ARCING THROUGH CENTRAL KY/TN.
AN AREA OF SLOW-MOVING CONVECTION HAS DEVELOPED OUT AHEAD OF THIS
SHORT WAVE...WITH THE MORE SUSTAINED ACTIVITY LINING UP IN BETWEEN
I-75 AND I-65. EXPECT THIS ACTIVITY TO SLOWLY PIVOT THROUGH EASTERN
KENTUCKY THROUGH THE REST OF THE DAY. HAVE INCREASED POPS TO
CATEGORICAL AS MOST LOCATIONS WILL MEASURE OUT OF THIS FEATURE...ALTHOUGH
IT MAY TAKE A WHILE FOR THE FAR EAST TO SEE THE BETTER COVERAGE.
THICKER LOW AND MID-LEVEL CLOUD COVER IS MORE EXTENSIVE TODAY...AND
THIS WILL LIMIT OUR HEATING...WITH MOST LOCATIONS TOPPING OUT IN THE
LOWER 70S. GIVEN THE WEAKER LAPSE RATES TODAY...WILL ONLY MENTION
SMALL HAIL AS A POSSIBILITY IN THE STRONGEST STORMS. WILL ALSO HAVE
TO WATCH OUT FOR TRAINING CONVECTION...ALTHOUGH WITH PRECIPITABLE
WATER VALUES NOT EXCEPTIONAL TODAY...WOULD EXPECT ONLY AN ISOLATED
NUISANCE FLOODING THREAT.
THE CONVECTION WILL BECOME MORE SCATTERED IN NATURE AS THE SHORT WAVE
MOVES OFF TO THE EAST.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TONIGHT THROUGH SUNDAY NIGHT/
06Z SFC ANALYSIS SHOWS A LARGE AREA OF LOW PRESSURE SITTING OVER THE
OHIO VALLEY. EAST KENTUCKY REMAINS IN THE WARM SECTOR OF THIS
MATURING LOW WITH MID LEVEL CLOUDS IN PLACE ALONG WITH PATCHES OF
LOWER CIGS AND WIDELY SCATTERED SHOWERS SWIRLING AROUND...EARLY THIS
MORNING. A NEARLY UNIFORM TEMPERATURE AND DEW POINT PROFILE IS IN
PLACE ACROSS THE CWA WITH TEMP READINGS IN THE LOWER 60S AND
DEWPOINTS A COUPLE OF DEGREES LOWER...AT MOST. THIS TINY DEW POINT
DEPRESSION HAS LED TO PATCHES OF FOG THROUGHOUT THE AREA...FAVORING
THE VALLEYS.
THE MODELS CONTINUE TO BE IN GOOD AGREEMENT ALOFT CONCERNING THE
EVOLUTION OF THE STAGNANT CLOSED LOW THROUGH THE OHIO VALLEY THROUGH
THE SHORT TERM AND BEYOND. THE CLOSED LOW CONSOLIDATES DURING THE
WEEKEND AS THE LEAD SHORT WAVE SWINGS INTO WESTERN KENTUCKY EARLY
THIS MORNING AND BEGINS TO ABSORB THE SECONDARY LOW OVER THE PLAINS
LATER TODAY AND TONIGHT. ACCORDINGLY...BY SUNDAY...A DEEPENING AND
ENLARGING CLOSED LOW WILL BE HOLDING FORTH OVER THE OHIO VALLEY...
CENTERED NEARLY OVERHEAD. THIS LOW WILL DRIFT VERY SLOWLY EAST
THROUGH MONDAY MORNING. EACH MODEL HAS A SLIGHTLY DIFFERENT SOLUTION
FOR THIS EVOLUTION...BUT TAKEN AS A WHOLE THEY DEPICT A STALLED
PATTERN THAT WILL LEAD TO A DAMP AND UNSEASONABLY COOL END OF THE
WEEKEND AND START TO NEXT WEEK. HAVE FOLLOWED A BLENDED SOLUTION
ALOFT...FOCUSING ON DETAILS FROM THE NAM12 AND ECMWF FOR WEATHER
SPECIFICS.
SENSIBLE WEATHER WILL FEATURE A CINNAMON ROLL OF CONVECTION...LOW
CLOUDS...AND LONG STRETCHES OF QUIET WEATHER ALL SWIRLING OVER EAST
KENTUCKY TODAY THROUGH SUNDAY NIGHT. THE CONVECTION WILL BE MOST
ROBUST TODAY AS ANY CLEAR PATCHES IN THE MULTIPLE CLOUD LAYERS WILL
HELP TO HEAT THE SURFACE QUICKLY...RESULTING IN BUILDING
INSTABILITY...DIFFERENTIAL HEATING AND CONVECTIVE DEVELOPMENT. WHEN
COMBINED WITH COOLER TEMPERATURES ALOFT AND A BIT OF WIND SHEAR...
SOME OF THESE STORMS COULD BECOME STRONG WITH LARGE HAIL THE MAIN
THREAT. WILL MENTION THIS CONCERN IN THE HWO. AS FOR TIMING...BASED
ON EXTRAPOLATION OF THE MAIN SHORTWAVE RESPONSIBLE FOR THE STORMS OUT
WEST AND ITS DEPICTION IN THE NAM12...HAVE MOVED A BAND OF SHOWERS
AND THUNDERSTORMS INTO THE AREA FROM MIDDAY THROUGH EARLY AFTERNOON
IN THE GRIDS. WITH TIME...FOLLOWING SUNSET...THE INSTABILITY WILL
WANE AND SHOWERS WILL BECOME THE PREDOMINANT FORM OF PCPN...THOUGH
THE MOIST BOUNDARY LAYER WILL ALSO YIELD LOWER CIGS AND AREAS OF
FOG. ALL THESE CLOUDS...AND SOME ADVECTION OF COLDER AIR ON NEARLY
WEST WINDS...WILL MEAN A COOLER DAY ON SUNDAY THAN TODAY AS
TEMPERATURES STRUGGLE TO RISE TOO FAR OUT OF THE LOWER 60S. THIS COOL
THEME CONTINUES ON SUNDAY NIGHT WITH LOWS IN THE UPPER 40S EXPECTED
DESPITE PLENTY OF CLOUD COVER. THROUGH THE LATTER PART OF THIS
FORECAST...EXPECT THE SHOWERS TO BE A BIT MORE PERSISTENT OVER THE
NORTHERN AND WESTERN PORTION OF THE CWA AS THE STANDING AND STACKED
LOW WILL SET UP ITS WRAP AROUND MOISTURE PARTWAY THROUGH OUR CWA.
EVEN SO...THE QPF FROM THIS IS NOT EXPECTED TO BE EXCESSIVE...ASIDE
FROM A ISOLATED POTENTIAL IN ANY STORMS LATER TODAY.
HAVE FOLLOWED A BLENDED SOLUTION OF MOS AND THE INHERITED GRIDS FOR
TEMPERATURES...WITH A SMALL DIURNAL RANGE...THROUGH THE SHORT TERM...
AGAIN WITH LITTLE TERRAIN BASED ADJUSTMENTS NECESSARY. AS FOR POPS
THROUGH THE SHORT TERM...ENDED UP ON THE LOW SIDE OF MOS...FAVORING
THE DRIER NUMBERS FROM THE MET.
.LONG TERM.../MONDAY THROUGH SATURDAY/
RECENT TRENDS IN THE MODELS FOR THE EXTENDED FORECAST HAS NOT
CHANGED. THE GFS STILL LIFTS THE UPPER LEVEL LOW OUT AND TO EAST
COAST QUICKER THAN THE EURO. IT STILL APPEARS THE BEST CHANCE FOR
POPS IS IN THE BEGINNING OF THE EXTENDED WITH A SURFACE FEATURE
TAKING SHAPE AND MOVING SOUTHEAST THROUGH THE AREA AND THIS IS
PRESENT IN THE FORECAST. AT THIS POINT...WILL LEAVE THE SLIGHT
CHANCE OF POPS IN DY5 TO DY7 BUT LOW CONFIDENCE IS STILL WARRANTED.
WILL STILL EXHIBIT THE DIURNAL TRENDS IN CONVECTION ESPECIALLY LATER
IN THE FORECAST. AT THIS POINT...NO POINT SEEMS EVIDENT WHERE ENOUGH
INSTABILITY IS PRESENT TO PUT IN THUNDER IN THE EXTENDED SO KEPT
SHOWERS IN FOR NOW. DY5 TO DY7 IN THE EURO STILL HAS THE UPPER LEVEL
LOW POSITIONED OVER THE APPALACHIAN CHAIN. THIS STILL SEEMS RELEVANT
GIVEN THE PATTERN SO DID BASE THE PATTERN OFF THE EURO.
OVERALL...THE FORECAST DURING THE BEGINNING OF THE EXTENDED SEEMS ON
TRACK AND IN LINE WITH CURRENT MODEL TRENDS AS THERE IS GOOD
AGREEMENT DURING THIS PERIOD SO NO CHANGES WERE MADE. FOR DY6 AND
DY7 THE MODELS SHOW GREAT DISAGREEMENT SO LEFT THE SLIGHT CHANCE
POPS IN WITH SOME CHANGES BUT NOT TO ACCOUNT FOR A SPECIFIC SURFACE
FEATURE OR THE ENDING OF PRECIP.
PREVIOUS LONG TERM DISCUSSION...MODELS AGREE ON A LARGE CLOSED UPPER
LOW BEING OVER THE REGION EARLY IN THE PERIOD...BRINGING
COOL...UNSETTLED...SHOWERY WEATHER. THERE IS SOME DISAGREEMENT IN
THE MODELS ON THE DETAILS OF ITS DEMISE AS TIME GOES BY. THE GFS IS
LIFTING THE LOW OUT TO THE NORTH FASTER THAN THE ECMWF AND GEM.
OPTED TO FOLLOW A BLEND OF THE ECMWF AND GFS ENSEMBLE MEAN. HIGHEST
POPS WILL BE AT THE START OF THE PERIOD AS THE UPPER LOW/TROUGH AXIS
IS OVERHEAD AND BEFORE ITS MATURE SURFACE SYSTEM TO OUR EAST WEAKENS
ANY FURTHER. WILL CALL FOR A GENERALIZED LOWERING OF POPS WITH TIME
AS THE SYSTEM EVENTUALLY WEAKENS AND SLOWLY DRIFTS AWAY. WILL ALSO
INCORPORATE SOME DIURNAL TRENDS AS DAYTIME HEATING BRINGS A PEAK IN
SHOWER COVERAGE DURING THE AFTERNOON HOURS. SMALLER SCALE FEATURES
AND ASSOCIATED PEAKS AND MINS IN POP WILL NEED TO WAIT UNTIL LATER
TO BE INCLUDED IN THE FORECAST. TEMPERATURES SHOULD BE SHOWING A
NOTICEABLE REBOUND BY THURSDAY AS GEOPOTENTIAL HEIGHTS ALOFT
INCREASE AND SUNSHINE BECOMES A LITTLE MORE ABUNDANT.
BY THE TIME THE EARLY WEEK SYSTEM FINALLY LOSES ITS GRIP ON OUR
AREA...ANOTHER UPPER TROUGH IS EXPECTED TO BE DROPPING SE INTO THE
CENTRAL/SOUTHERN PLAINS WITH A LARGE ASSOCIATED SURFACE LOW CREEPING
EAST ACROSS THE SOUTHERN PLAINS. THIS SYSTEM WILL BRING A RETURN OF
A WARM AIR ADVECTION PATTERN OFF THE GULF OF MEXICO AND AT LEAST A
MINIMAL THREAT OF PRECIP BY FRIDAY. THE GREATER PROBABILITY WILL BE
TO OUR W AND SW ON FRIDAY.
&&
.AVIATION.../12Z TO 12Z/
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND
CROSS THE AREA TODAY WITH LOWER CIGS AND VIS AS THEY PASS. HAVE
TIMED THIS FIRST WAVE FOR MID MORNING INTO THE AFTERNOON. LATER...IN
THE NIGHT...EXPECT MORE IN THE WAY OF SHOWERS...LOWER CIGS...AND MVFR
VIS FROM LIGHT FOG. WINDS THROUGH THE PERIOD WILL GRADUALLY SWITCH
FROM SOUTH TO WEST RUNNING AT 5 TO 10 KTS...OUTSIDE OF ANY STORMS.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...GREIF/GEOGERIAN
LONG TERM....SHALLENBERGER
AVIATION...GREIF
Hazardous weather outlook, May 14, 10:04 AM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1104 AM EDT SAT MAY 14 2011
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1104 AM EDT SAT MAY 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND INTO THE EVENING. A FEW
OF THE STORMS COULD BECOME STRONG CONTAINING SMALL HAIL AND GUSTY
WINDS.
ADDITIONALLY...SOME MINOR NUISANCE FLOODING WILL BE POSSIBLE ACROSS
LOCATIONS THAT SEE REPEATED ROUNDS OF THUNDERSTORMS INTO THE EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GREIF/GEOGERIAN
In the hours before
Special weather statement, May 14, 10:36 AM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1136 AM EDT SAT MAY 14 2011
KYZ079-083-084-141600-
PULASKI-WAYNE-MCCREARY-
1136 AM EDT SAT MAY 14 2011
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
NOON EDT SATURDAY...
SOUTH CENTRAL PULASKI...
NORTHEASTERN WAYNE AND
NORTHWESTERN MCCREARY.
AT 1136 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
COOPERSVILLE...OR 8 MILES SOUTHEAST OF MONTICELLO...MOVING NORTHEAST
AT 30 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DELTA AROUND
1145 AM EDT...KIDDER AROUND 1155 AM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO AN INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
GEOGERIAN
Special weather statement, May 14, 10:58 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1158 AM EDT SAT MAY 14 2011
KYZ079-080-083-084-141630-
PULASKI-LAUREL-WAYNE-MCCREARY-
1158 AM EDT SAT MAY 14 2011
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1230 PM EDT SATURDAY AFTERNOON...
EASTERN PULASKI...
WEST CENTRAL LAUREL...
NORTHEASTERN WAYNE AND
NORTH CENTRAL MCCREARY.
AT 1158 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TATEVILLE...
OR 9 MILES SOUTH OF SOMERSET...MOVING NORTHEAST AT 35 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RUTH AROUND
1205 PM EDT...GRADE AROUND 1210 PM EDT...BENT AROUND 1215 PM EDT...
SHOPVILLE AROUND 1220 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO AN INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
GEOGERIAN
Special weather statement, May 14, 11:44 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1244 PM EDT SAT MAY 14 2011
KYZ080-141715-
LAUREL-
1244 PM EDT SAT MAY 14 2011
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 115
PM EDT SATURDAY AFTERNOON...
CENTRAL LAUREL.
AT 1245 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BUNCH...OR 7
MILES WEST OF LONDON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LONDON AROUND
1250 PM EDT...PITTSBURG AROUND 1255 PM EDT...OAKLEY AROUND 100 PM
EDT...VICTORY AROUND 105 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
GEOGERIAN
Special weather statement, May 14, 12:08 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
108 PM EDT SAT MAY 14 2011
KYZ068-069-080-111-114-116-141745-
ROCKCASTLE-LAUREL-LEE-JACKSON-OWSLEY-CLAY-
108 PM EDT SAT MAY 14 2011
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145
PM EDT SATURDAY AFTERNOON...
SOUTH CENTRAL LEE...
SOUTHERN JACKSON...
WESTERN OWSLEY...
EXTREME EAST CENTRAL ROCKCASTLE...
NORTHWESTERN CLAY AND
NORTHEASTERN LAUREL.
AT 108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENMOUNT...
OR 9 MILES NORTH OF LONDON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GREEN HILL
AROUND 115 PM EDT...WELCHBURG AROUND 120 PM EDT...EGYPT AROUND 125 PM
EDT...MAULDEN AROUND 130 PM EDT...NATHANTON AROUND 135 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND HAIL UP TO THE SIZE OF NICKELS IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
GEOGERIAN
Thunderstorm Wind, Laurel
- When
- May 14, 12:10 PM EST to 12:15 PM EST
- Where
- Laurel County, Greenmount
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 37.250, -84.030
The roof of a barn was blown off and carried a long distance before being dropped. Tow trees were also blown down near the Glenmount cemetary in Greenmount.
Thunderstorm Wind, Floyd
- When
- May 14, 1:45 PM EST to 1:50 PM EST
- Where
- Floyd County, Auxier
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.730, -82.770
Several trees were uprooted in and near a trailer park in Auxier.
Thunderstorm Wind, Martin
- When
- May 14, 2:27 PM EST to 2:33 PM EST
- Where
- Martin County, Milo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.920, -82.580
A tree was blown down on Spence Branch Rd near the Milo Rd intersection.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Florida, May 14, 20111 death · $35,000 · 1 in hail · 12 events
- Rip Current in Texas, May 14, 20111 death · 4 injured · 1 event
- Debris Flow and Flooding in Washington, May 14 to 23, 2011$4.3 million · 52 kt wind · 8 events
- Flash Flood and Flooding in Oregon, May 14 to 18, 2011$2.8 million · 1 in hail · 9 events
- Flash Flooding and Flooding in Indiana, May 14 to 15, 2011$500,000 · 6 events
- Flash Flood and Debris Flow in Puerto Rico, May 14 to 18, 2011$365,000 · 53 kt wind · 9 events
- Debris Flow in Wyoming, May 14 to 25, 2011$500,000 · 1 event
- Flash Flooding and Flood in Ohio, May 14 to 15, 2011$65,000 · 12 events
- High Wind in Michigan, May 14 to 15, 2011$55,000 · 50 kt wind · 3 events
- Lightning Strike in Michigan, May 14, 2011$50,000 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, May 14, 2011$50,000 · 53 kt wind · 1 event
- Flash Flood in West Virginia, May 14, 2011$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306450, 306452, 306454.